Thunderstorm Wind, Indiana
- When
- August 23, 9:50 PM EST
- Where
- Indiana County, 7 mi NNE of Marion Center
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -79.000
61 mph (53 kt) wind gust.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 23, 1:26 PM EST, 8 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 226 PM EDT WED AUG 23 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... WEAK COOL FRONT DROPPING INTO OUR FORECAST AREA FROM THE NORTH AFTER MIDNIGHT WILL BRING A LOW PROBABILITY FOR PCPN. MOISTURE IS LIMITED. CHC FOR PCPN REMAINS ON THURSDAY AS FRONT SLOWLY SINKS SOUTHWARD. DURING THE LATE AFTERNOON, ON THURSDAY, GFS SFC FRONT IS FORECAST ALONG THE SOUTHERN BORDER OF PENNSYLVANIA. HIGH TEMPERATURES ON THURSDAY SLIGHTLY BELOW SEASONAL NORMS. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... TIMING OF RA CHCS RMN THE CONCERN OF THE LONG TERM FP. FOR THU NGT...RA CHC WAS MAINTAINED INTO THE EVE WITH MDLS IN AGRMNT OF SHRTWV COMPLETING A XG OF THE GREAT LAKES. SFC BNDRY PLACEMENT RMNS QNABLE...SO BEST NMBRS WERE RESERVED FOR NRN AREAS WHICH ARE PROGGED IN VICINITY OF BTR MID/UPR DYNAMICS. FOR WEEKEND...MDL WORLD AGAIN EXHIBITED TIMING DIFFERENCES WITH APPRCH OF CDFNT. AT ANY RATE...LKS LIKE AREA WL BE UNDR WARM SECTOR INFLUENCE ON FRI AND SAT WITH WARM FRONT FAR ENUF N TO MAKE POPS UNMENTIONABLE. THIS FOLLOWED BY ESCALATION INTO CHC NMBRS FOR SUN, SUN NGT, AND EARLY MON FOR APPRCH AND PASSAGE OF PREFRONTAL TROF AND CDFNT. TEMPS LK TO RISE ABOVE NORMAL ON SAT WITH RIDGE PROG SHOWING MORE AMPLITUDE THAN PREVIOUS SOLNS...HAVE STAYED WITH A CONSERVATIVE PROG FOR THIS ISSUANCE WITH LOW 80S N AND UPR 80S S. && .AVIATION... GENERALLY VFR CONDS WITH WIDELY SCATTERED MVFR CONDS AFTER MIDNIGHT IN TSRA AND BR AS COOL FRONT SINKS SOUTHWARD INTO OUR AREA. AT 06Z FRONT EXTENDS NE-SW THROUGH LAKE ERIE AND BY 18Z THURSDAY IS ALONG THE SOUTHERN BORDER OF PENNSYLVANIA. PRE-FROPA SFC WINDS SOUTHWEST 5 KTS SHIFTING TO NORTHEAST 5 TO 10 KTS AFTER FRONT PASSES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 400 AM EDT WED AUG 23 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-240800- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 400 AM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1013 PM EDT WED AUG 23 2006 PAZ016-023-240300- INDIANA PA-JEFFERSON PA- 1013 PM EDT WED AUG 23 2006 ...THUNDERSTORMS TO MOVE THROUGH JEFFERSON AND INDIANA COUNTIES... AT 1011 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF SMICKSBURG...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DORA, TRADE CITY, AND LOCUST. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The State College radar (KCCX), 84 km away, was scanning. The volume nearest the first event began at 02:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
61 mph (53 kt) wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529357.